MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ENDOVIVE¿ ONE STEP BUTTON¿; TUBE, GASTRO-ENTEROSTOMY

BOSTON SCIENTIFIC - SPENCER ENDOVIVE¿ ONE STEP BUTTON¿; TUBE, GASTRO-ENTEROSTOMY
Model Number M00563030
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive one step button was used during an esophagogastroduodenoscopy (egd) with percutaneous endoscopic gastrostomy (peg) placement procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the pull wire detached from the one step button tube and fell off in the stomach.The detached portion was retrieved using a snare.Reportedly, patient went to surgery to have different feeding tube placed.There were no patient complications reported as a result of this event.The patient's condition was reported to be fine.
 
Additional Manufacturer Narrative
A visual examination of the returned device revealed that the catheter was separated into two pieces, confirming the complaint.The damaged section of the catheter appeared elongated.It is likely that excessive tension resulted in the damage.It was noted that the condition of the returned unit was consistent with the complaint incident the button tube delivery system became detached/separated.Based on all gathered information, the complaint investigation conclusion code selected is operational context, which indicates that the complaint is associated with a product that meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.A labeling review was performed and there is no evidence that the device was not used in accordance with the labeling.
 
Event or Problem Description

Brand Name
ENDOVIVE¿ ONE STEP BUTTON¿
Common Device Name
TUBE, GASTRO-ENTEROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7494195
Report Number3005099803-2018-01516
Device Sequence Number1313932
Product Code KGC
UDI-Device Identifier08714729284161
UDI-Public08714729284161
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberM00563030
Device Catalogue Number6303
Device Lot Number20604355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR